MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA UNCUFFED NEONATAL AND PEDIATRIC FLEXTEND PL; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA UNCUFFED NEONATAL AND PEDIATRIC FLEXTEND PL; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67SP055
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An invalid lot number was provided; therefore, device history record review could not be completed.A product sample was received for evaluation.Visual and functional testing were performed.Visual inspection was performed at 12? under normal lighting to received unit, in order to detect any damage on the cuff, airline or pilot balloon.No damaged could be detected.Sample was filled with 5cc of air in order to see if there was any functional problem.When inflating the unit with air, it was seen that cuff inflated but a part was not uniformly.A review of the manufacturing process was conducted by quality engineer in order to verify that there are no situations or practices that could create the event as described.The root cause could not be determined.Operator of device is unknown.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# 617147.
 
Event or Problem Description
It was reported that the cuff was sticking to the shaft of the device.No patient injury was reported.

Brand Name
BIVONA UNCUFFED NEONATAL AND PEDIATRIC FLEXTEND PL
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15280289
Report Number3012307300-2022-15960
Device Sequence Number7166836
Product Code JOH
UDI-Device Identifier15021312000757
UDI-Public15021312000757
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number67SP055
Device Catalogue Number67SP055
Device Lot Number2884258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2022
Initial Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown